This information is FYI - consult your doctor if you have concerns and what is the correct medication for your case. I got this via an Alert from the NADF.
"With sincere gratitude to Jennifer Knapp of Adrenal Insufficiency United, we are able to inform you of instances of contaminated preservative-free methylprednisolone acetate. It has been confimed that the injectable glucocorticoid was contaminated with the fungus Aspergillus, and has caused cases of meningitis, some of which are proving to be antibiotic resistant. Two people have died from the infection.
While information is sketchy, it appears this contaminated injectable glucocorticoid was compounded by a pharmacy in Tennessee for use by hospitals and care facilities.
All of the questionable medication has been recalled and returned to the compounding pharmacy it was obtained from, so being given this medication to treat adrenal crisis should hopefully prove to be impossible.
Although it's not likely, if you have this compounded medication from Tennessee in your possession, please return it to the place where you got it, and ask your prescribing doctor to prescribe Pfizer's Solu-Cortef® (hydrocortisone) instead. (NADF Medical Director Paul Margulies, MD, FACE, FACP's choice for appropriate adrenal crisis care injectable medication.)
Here is a link to the story: http://www.nytimes.com/2012/10/03/health/meningitis-cases-are-linked-to-steroid-injections.html?_r=1&"
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.